Alert archive / California / High Wind Warnings in 2013
High Wind Warning 22, NWS San Diego, CA
NWS San Diego, CA issued this high wind warning at Dec 28, 2013, 12:44 PM PST for 4 counties in California. It took effect at Dec 29, 2013, 3:00 AM PST. It was in force for 15 hr. 12 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 28, 2013, 12:44 PM PST (20:44 UTC)
- In effect from
- Dec 29, 2013, 3:00 AM PST
- Expired
- Dec 29, 2013, 6:00 PM PST
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 29, 6:51 AM PST | NON-TSTM WND GST 61 | 6 Ene Tustin Foothills, CA | SUSTAINED WINDS 40 MPH OR MORE SINCE 0551 AM AND GUSTS OVER 60 MPH SINCE 0651 AM |
| Dec 29, 7:00 AM PST | NON-TSTM WND GST 56 | 11 S Corona, CA | MESONET STATION SANTIAGO PEAK /EW3128/ |
| Dec 29, 7:06 AM PST | NON-TSTM WND GST 49 | 2 E Ontario, CA | ASOS STATION ONTARIO AIRPORT /ONT/ |
| Dec 29, 7:30 AM PST | NON-TSTM WND GST 78 | 8 N Portola Hills, CA | MESONET STATION PLEASANTS PEAK /EW3131/ |
| Dec 29, 7:33 AM PST | NON-TSTM WND GST 45 | 5 Wsw Corona, CA | MESONET STATION SIERRA PEAK /EW3129/ |
| Dec 29, 7:54 AM PST | NON-TSTM WND GST 46 | 3 Nne Muscoy, CA | MESONET STATION SAN BERNARDINO CSU /SDCSB/ |
| Dec 29, 8:10 AM PST | NON-TSTM WND GST 45 | 6 Nw Muscoy, CA | MESONET STATION DEVORE /DVOC1/ |
| Dec 29, 8:30 AM PST | NON-TSTM WND GST 45 | 2 Ne Bloomington, CA | MESONET STATION RIALTO (2 S) /AU239/ |
| Dec 29, 8:30 AM PST | NON-TSTM WND GST 78 | 8 N Portola Hills, CA | WINDS GUSTING AT OR ABOVE 60 MPH FROM 0530 AM THROUGH 0830 AM |
| Dec 29, 8:51 AM PST | NON-TSTM WND GST 70 | 6 Ene Tustin Foothills, CA | MESONET STATION FREMONT CANYON /FRCC1/ |
| Dec 29, 10:59 AM PST | NON-TSTM WND GST 51 | 2 Nnw Home Gardens, CA | MESONET STATION HOME GARDENS (2 N) /AU409/ |
| Dec 29, 11:31 AM PST | NON-TSTM WND GST 47 | 5 Ne Thousand Palms, CA | MESONET STATION SKY VALLEY /EW3081/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
474 WWUS76 KSGX 282044 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1244 PM PST SAT DEC 28 2013 ...HIGH WIND WARNING SUNDAY FOR THE SAN BERNARDINO MOUNTAIN COASTAL SLOPES AND FOOTHILLS...WESTERN PORTIONS OF THE INLAND EMPIRE BELOW THE CAJON PASS...AND ALONG AND NEAR THE SANTA ANA MOUNTAINS AND FOOTHILLS SUNDAY... ...WIND ADVISORY FOR THE COACHELLA VALLEY ALONG AND NORTH OF THE I-10 CORRIDOR...THE COASTAL SLOPES OF THE RIVERSIDE MOUNTAINS... AND THE COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS... .SURFACE HIGH PRESSURE WILL STRENGTHEN OVER THE GREAT BASIN LATE TONIGHT AND CREATE GUSTY OFFSHORE WINDS ALONG THE COASTAL MOUNTAIN SLOPES AND FOOTHILLS...AND THROUGH THE WIND PRONE MOUNTAIN PASSES AND CANYONS. HIGHEST GUSTS ARE EXPECTED WHERE MOUNTAIN WAVES SURFACE BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. DAMAGING WIND GUSTS OF OVER 65 MPH ARE LIKELY. THE WINDS WILL SUBSIDE LATE SUNDAY AFTERNOON. CAZ042-048-055-057-290530- /O.UPG.KSGX.HW.A.0016.131229T1100Z-131230T0000Z/ /O.NEW.KSGX.HW.W.0022.131229T1100Z-131230T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 1244 PM PST SAT DEC 28 2013 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL PEAK GUSTS TO 70 MPH OR MORE ARE POSSIBLE WHERE MOUNTAIN WAVES SURFACE BELOW THE CAJON PASS AND THE SANTA ANA MOUNTAIN CANYONS. * LOCATION...NEAR AND BELOW THE CAJON PASS...EXTENDING TO THE SANTA ANA MOUNTAINS AND COASTAL FOOTHILLS. * TIMING...LATE TONIGHT THROUGH EARLY SUNDAY EVENING. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * IMPACTS...THE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT OR DANGEROUS AT TIMES FOR MOTORISTS IN HIGH PROFILE VEHICLES. ROADS AND FREEWAYS POSSIBLY IMPACTED INCLUDE THE FOOTHILL FREEWAY...I-10 AND I-210...AND STATE ROUTE 60 BELOW THE CAJON PASS...AND STATE ROUTES 71 AND 91 NEAR CORONA. * OUTLOOK...WINDS WILL SUBSIDE LATE SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE HAZARDOUS FOR LIGHTER WEIGHT...HIGH PROFILE VEHICLES. && $$ CAZ056-058-061-290530- /O.NEW.KSGX.WI.Y.0077.131229T1100Z-131230T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY- 1244 PM PST SAT DEC 28 2013 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH LIKELY IN WIND PRONE AREAS. * LOCATION...ALONG THE COASTAL SLOPES AND FOOTHILLS...ALSO BELOW THE MORONGO PASS...THE LITTLE SAN BERNARDINO MOUNTAINS...AND THE DESERT SLOPES OF THE SANTA ROSA MOUNTAINS. * TIMING...LATE TONIGHT THROUGH SUNDAY EVENING * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DIFFICULT DRIVING CONDITIONS AT TIMES IN AREAS OF STRONG CROSS WINDS AND GUSTS...ESPECIALLY THE I-8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND THE I-10 IN THE COACHELLA VALLEY. WATCH FOR BROKEN TREE LIMBS AND DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL SUBSIDE SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
4 follow-up statements
483 WWUS76 KSGX 290526 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 926 PM PST SAT DEC 28 2013 ...HIGH WIND WARNING SUNDAY FOR THE SAN BERNARDINO MOUNTAIN COASTAL SLOPES AND FOOTHILLS...WESTERN PORTIONS OF THE INLAND EMPIRE BELOW THE CAJON PASS...AND ALONG AND NEAR THE SANTA ANA MOUNTAINS AND FOOTHILLS SUNDAY... ...WIND ADVISORY FOR THE COACHELLA VALLEY ALONG AND NORTH OF THE I-10 CORRIDOR...THE COASTAL SLOPES OF THE RIVERSIDE MOUNTAINS... AND THE COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS... .STRONG SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN LATE TONIGHT WILL CREATE STRONG...OFFSHORE WINDS ALONG THE COASTAL MOUNTAIN SLOPES AND FOOTHILLS...AND THROUGH THE WIND PRONE MOUNTAIN PASSES AND CANYONS. THE STRONGEST...POTENTIALLY DAMAGING WIND GUSTS ARE EXPECTED WHERE MOUNTAIN WAVES SURFACE BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. DAMAGING WIND GUSTS OF OVER 65 MPH ARE LIKELY. THE WINDS WILL SUBSIDE LATE SUNDAY AFTERNOON AND EVENING. CAZ042-048-055-057-291400- /O.CON.KSGX.HW.W.0022.131229T1100Z-131230T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 926 PM PST SAT DEC 28 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY. * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL PEAK GUSTS TO 70 MPH OR MORE ARE POSSIBLE WHERE MOUNTAIN WAVES SURFACE BELOW THE CAJON PASS AND THE SANTA ANA MOUNTAIN CANYONS. * LOCATION...NEAR AND BELOW THE CAJON PASS...EXTENDING TO THE SANTA ANA MOUNTAINS AND COASTAL FOOTHILLS. * TIMING...STRONGEST WINDS BETWEEN 4 AM AND 2 PM SUNDAY. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * IMPACTS...THE GUSTY WINDS MAY MAKE TRAVEL DIFFICULT OR DANGEROUS AT TIMES FOR MOTORISTS IN HIGH PROFILE VEHICLES. ROADS AND FREEWAYS POSSIBLY IMPACTED INCLUDE THE FOOTHILL FREEWAY...I-10 AND I-210...AND STATE ROUTE 60 BELOW THE CAJON PASS...AND STATE ROUTES 71 AND 91 NEAR CORONA. DOWNED TREES AND POWER LINES ARE POSSIBLE. COMMUNITIES MOST SUSCEPTIBLE TO DAMAGING WINDS IN THE INLAND EMPIRE INCLUDE RANCHO CUCAMONGA...FONTANA...DEVORE AND RIALTO. * OUTLOOK...WINDS WILL SUBSIDE LATE SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE HAZARDOUS FOR LIGHTER WEIGHT...HIGH PROFILE VEHICLES. && $$ CAZ056-058-061-291400- /O.CON.KSGX.WI.Y.0077.131229T1100Z-131230T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY- 926 PM PST SAT DEC 28 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM PST SUNDAY. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH LIKELY IN WIND PRONE AREAS. * LOCATION...ALONG THE COASTAL SLOPES AND FOOTHILLS...ALSO BELOW THE MORONGO PASS...THE LITTLE SAN BERNARDINO MOUNTAINS...AND THE DESERT SLOPES OF THE SANTA ROSA MOUNTAINS. * TIMING...LATE TONIGHT THROUGH SUNDAY EVENING * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DIFFICULT DRIVING CONDITIONS AT TIMES IN AREAS OF STRONG CROSS WINDS AND GUSTS...ESPECIALLY THE I-8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND THE I-10 IN THE COACHELLA VALLEY. WATCH FOR BROKEN TREE LIMBS AND DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL SUBSIDE SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOEDE
170 WWUS76 KSGX 291255 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 455 AM PST SUN DEC 29 2013 ...HIGH WIND WARNING FOR THE SAN BERNARDINO MOUNTAIN COASTAL SLOPES AND FOOTHILLS...WESTERN PORTIONS OF THE INLAND EMPIRE BELOW THE CAJON PASS...AND ALONG AND NEAR THE SANTA ANA MOUNTAINS AND FOOTHILLS SUNDAY... ...WIND ADVISORY FOR THE COACHELLA VALLEY ALONG AND NORTH OF THE I-10 CORRIDOR...THE COASTAL SLOPES OF THE RIVERSIDE MOUNTAINS... AND THE COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS... .STRONG SURFACE HIGH PRESSURE BUILDING OVER THE GREAT BASIN THIS MORNING WILL CREATE STRONG OFFSHORE WINDS ALONG THE COASTAL MOUNTAIN SLOPES AND FOOTHILLS...AND THROUGH THE WIND PRONE MOUNTAIN PASSES AND CANYONS. THE STRONGEST...POTENTIALLY DAMAGING WIND GUSTS ARE EXPECTED WHERE MOUNTAIN WAVES SURFACE BELOW THE CAJON PASS AND IN THE SANTA ANA MOUNTAINS AND FOOTHILLS. WIND GUSTS OF OVER 65 MPH ARE LIKELY. WINDS WILL SUBSIDE LATE THIS AFTERNOON AND EVENING. CAZ042-048-055-057-292200- /O.CON.KSGX.HW.W.0022.000000T0000Z-131230T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 455 AM PST SUN DEC 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...NORTHEAST 20 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 70 MPH OR MORE POSSIBLE WHERE MOUNTAIN WAVES SURFACE BELOW THE CAJON PASS AND THE SANTA ANA MOUNTAIN CANYONS. * LOCATION...NEAR AND BELOW THE CAJON PASS...EXTENDING TO THE SANTA ANA MOUNTAINS AND COASTAL FOOTHILLS. * TIMING...THROUGH 6 PM PST...WITH STRONGEST WINDS THROUGH 2 PM. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT OR DANGEROUS AT TIMES FOR MOTORISTS IN HIGH PROFILE VEHICLES. ROADS AND FREEWAYS POSSIBLY IMPACTED INCLUDE THE FOOTHILL FREEWAY...I-10 AND I-210...AND STATE ROUTE 60 BELOW THE CAJON PASS...AND STATE ROUTES 71 AND 91 NEAR CORONA. DOWNED TREES LIMBS AND DOWNED POWER LINES ARE POSSIBLE. COMMUNITIES MOST SUSCEPTIBLE TO DAMAGING WINDS IN THE INLAND EMPIRE INCLUDE RANCHO CUCAMONGA... FONTANA...DEVORE AND RIALTO. * OUTLOOK...WINDS WILL SUBSIDE LATE THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE HAZARDOUS FOR LIGHTER WEIGHT...HIGH PROFILE VEHICLES. && $$ CAZ056-058-061-292200- /O.CON.KSGX.WI.Y.0077.000000T0000Z-131230T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY- 455 AM PST SUN DEC 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH LIKELY IN WIND PRONE AREAS. * LOCATION...ALONG THE COASTAL SLOPES AND FOOTHILLS...ALSO BELOW THE MORONGO PASS...THE LITTLE SAN BERNARDINO MOUNTAINS... AND THE DESERT SLOPES OF THE SANTA ROSA MOUNTAINS. * TIMING...THROUGH 6 PM PST. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DIFFICULT DRIVING CONDITIONS AT TIMES IN AREAS OF STRONG CROSS WINDS AND GUSTS...ESPECIALLY THE I-8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND THE I-10 IN THE COACHELLA VALLEY. WATCH FOR BROKEN TREE LIMBS AND DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL SUBSIDE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JJT
759 WWUS76 KSGX 292111 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 111 PM PST SUN DEC 29 2013 ...HIGH WIND WARNING IN EFFECT FOR THE SAN BERNARDINO MOUNTAIN COASTAL SLOPES AND FOOTHILLS...WESTERN PORTIONS OF THE INLAND EMPIRE BELOW THE CAJON PASS...AND ALONG AND NEAR THE SANTA ANA MOUNTAINS AND FOOTHILLS THIS AFTERNOON... ...WIND ADVISORY FOR THE COACHELLA VALLEY ALONG AND NORTH OF THE I-10 CORRIDOR...THE COASTAL SLOPES OF THE RIVERSIDE MOUNTAINS... AND THE COASTAL SLOPES OF THE SAN DIEGO COUNTY MOUNTAINS THROUGH EARLY THIS EVENING... .STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CONTINUE STRONG OFFSHORE WINDS ALONG THE COASTAL MOUNTAIN SLOPES AND FOOTHILLS...AND THROUGH THE WIND PRONE MOUNTAIN PASSES AND CANYONS INTO EARLY EVENING. WINDS PEAKED EARLIER TODAY IN THE SANTA ANA MOUNTAINS AND WILL BE SLOWLY DECREASING THROUGH THE INLAND EMPIRE THIS AFTERNOON. FOR SAN DIEGO COUNTY...WINDS MAY PEAK BY EARLY EVENING WITH GUSTS OF 45 TO 55 MPH BEFORE SUBSIDING OVERNIGHT. CAZ042-048-055-057-300200- /O.CON.KSGX.HW.W.0022.000000T0000Z-131230T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 111 PM PST SUN DEC 29 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS 55 TO 60 MPH THROUGH WIND PRONE CANYONS OF THE SANTA ANA MOUNTAINS. * LOCATION...NEAR AND BELOW THE CAJON PASS...EXTENDING TO THE SANTA ANA MOUNTAINS AND COASTAL FOOTHILLS. * TIMING...WINDS SLOWLY SUBSIDING THROUGH 6 PM PST. * VISIBILITY...LOCALLY REDUCED IN BLOWING DUST. * IMPACTS...GUSTY WINDS MAY MAKE TRAVEL DIFFICULT OR DANGEROUS AT TIMES FOR MOTORISTS IN HIGH PROFILE VEHICLES. WATCH FOR LARGE OBJECTS ON ROADWAYS. ROADS AND FREEWAYS POSSIBLY IMPACTED INCLUDE THE FOOTHILL FREEWAY...I-10 AND I-210...AND STATE ROUTE 60 BELOW THE CAJON PASS...AND STATE ROUTES 71 AND 91 NEAR CORONA. DOWNED TREE LIMBS AND POWER LINES ARE POSSIBLE. * OUTLOOK...WINDS WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE HAZARDOUS FOR LIGHTER WEIGHT...HIGH PROFILE VEHICLES. && $$ CAZ056-058-061-300200- /O.CON.KSGX.WI.Y.0077.000000T0000Z-131230T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY- 111 PM PST SUN DEC 29 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS...NORTHEAST 15 TO 30 MPH WITH GUSTS TO 45 MPH. LOCAL GUSTS TO 55 MPH IN WIND PRONE AREAS. * LOCATION...ALONG THE COASTAL SLOPES AND FOOTHILLS...ALSO BELOW THE MORONGO PASS...THE LITTLE SAN BERNARDINO MOUNTAINS... AND THE DESERT SLOPES OF THE SANTA ROSA MOUNTAINS. * TIMING...THROUGH 6 PM PST. * VISIBILITY...LOCALLY REDUCED IN BLOWING SAND AND DUST IN THE DESERTS. * IMPACTS...DIFFICULT DRIVING CONDITIONS AT TIMES IN AREAS OF STRONG CROSS WINDS AND GUSTS...ESPECIALLY THE I-8 CORRIDOR THROUGH THE SAN DIEGO COUNTY MOUNTAINS AND THE I-10 IN THE COACHELLA VALLEY. WATCH FOR BROKEN TREE LIMBS AND DEBRIS ON ROADWAYS. * OUTLOOK...WINDS WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JAD
431 WWUS76 KSGX 300205 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 605 PM PST SUN DEC 29 2013 ...HIGH WIND WARNINGS AND WIND ADVISORIES HAVE EXPIRED... .THE STRONG WINDS FROM EARLIER TODAY HAVE DECREASED. A SUMMARY OF PEAK WIND GUSTS IS HEADLINED ON OUR HOMEPAGE. CAZ042-048-055-057-300315- /O.EXP.KSGX.HW.W.0022.000000T0000Z-131230T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 605 PM PST SUN DEC 29 2013 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WIND HAVE DECREASED BELOW WARNING LEVELS. $$ CAZ056-058-061-300315- /O.EXP.KSGX.WI.Y.0077.000000T0000Z-131230T0200Z/ RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS- COACHELLA VALLEY- 605 PM PST SUN DEC 29 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE OFFSHORE WINDS HAVE DECREASED BELOW ADVISORY LEVELS. HOWEVER...GUSTY EAST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH WILL CONTINUE IN THE MOUNTAIN PASSES THROUGH EVENING. $$ MOEDE
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Dec 28, 8:15 AM PST, 4 hours 29 minutes earlier.
Area forecast discussion, Dec 28, 8:15 AM PST, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
815 AM PST SAT DEC 28 2013
.SYNOPSIS...
HIGH CLOUDS ASSOCIATED WITH A WEAK LOW PRESSURE TROUGH ALOFT...WILL
EXIT THE REGION THIS AFTERNOON LEAVING SUNNY SKIES AND SLIGHTLY
COOLER WEATHER AS WINDS TURN ONSHORE. THE WINDS WILL TURN BACK
OFFSHORE AND BECOME GUSTY THROUGH AND BELOW THE PASSES AND CANYONS
OVERNIGHT AS SURFACE HIGH PRESSURE REBUILDS OVER THE GREAT BASIN.
WARMER ON SUNDAY AND CONTINUED MILD TO WARM DAYS FOR THE REMAINDER
OF THE WEEK UNDER A STRONG HIGH PRESSURE RIDGE ALOFT.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
A THICK BLANKET OF HIGH CLOUDS COVERED SOCAL EARLY THIS MORNING. THE
LAYER WAS ADVANCING SE AND SHOULD CLEAR ORANGE AND SAN BERNARDINO
COUNTIES BEFORE NOON...AND THE REMAINDER OF THE CWA THIS AFTERNOON.
SURFACE PRESSURE GRADIENTS HAVE WEAKENED CONSIDERABLY FROM YESTERDAY
AND WINDS WERE MOSTLY LIGHT. THE 12Z MIRAMAR SOUNDING SHOWED MODEST
COOLING IN THE MID LEVELS AND A SHARP TURN BACK TO WESTERLY FLOW
ALOFT. SURFACE DEWPOINTS WERE RISING OVER MOST OF THE AREA...BUT
REMAINED LOW.
A HIGH WIND WATCH REMAINED IN EFFECT FOR SUNDAY OVER PORTIONS OF THE
INLAND EMPIRE AND INLAND ORANGE COUNTY. MODEL DATA HAS NOT BEEN
CONSISTENT REGARDING THE STRENGTH OF THE WINDS OVER THE PAST 24
HOURS SO A DECISION WILL BE MADE BY MIDDAY ON HOW TO MOVE FORWARD
WITH AN UPDATE.
A WEAK SHORT-WAVE TROUGH IS SLIDING SOUTHWARD ALONG THE WEST COAST
THIS MORNING. OTHER THAN A SHEET OF HIGH CLOUDS...NO WEATHER IS
ASSOCIATED WITH IT. AHEAD OF THE WAVE...SURFACE PRESSURE GRADIENTS
WILL TURN ONSHORE TODAY ALLOWING A WEAK SEA BREEZE TO DEVELOP AND
BRING SOME HUMIDITY RECOVERY. TEMPERATURES WILL BE LOWER THIS
AFTERNOON UNDER THE UPPER TROUGH.
AS THE TROUGH SLIDES SOUTH OF THE AREA TONIGHT...STRONGER NORTHERLY
FLOW WILL SET UP OVER THE AREA AS SURFACE HIGH PRESSURE BUILDS SOUTH
OVER THE GREAT BASIN. BY SUN MORNING...A 1035 MB HIGH WILL BE
CENTERED NEAR THE GREAT SALT LAKE AND THE PRESSURE GRADIENT ACROSS
SOCAL WILL BE ENHANCED...SENDING ANOTHER ROUND OF STRONG OFFSHORE
WINDS/GUSTS OVER PARTS OF THE REGION. THE FOCUS OF THE STRONGER
WINDS SHOULD BE IN SAN BERNARDINO AND ORANGE COUNTY DUE TO THE
TRAJECTORY OF THE UPPER SUPPORT AND GRADIENTS. THE WINDS SHOULD
WEAKEN LATER SUN AFTERNOON AND REMAIN LIGHT THROUGH TUE. MEANWHILE
THE BLOCKING RIDGE OFF THE COAST WILL CONTINUE TO KEEP HEIGHTS/
THICKNESS ELEVATED ACROSS ALL OF CA.
ANOTHER WEAK SHORT-WAVE IS SLATED TO RIDE DOWN THE EAST SIDE OF THE
RIDGE...WELL INLAND...ON WED MORNING...THIS COULD INCREASE OFFSHORE
FLOW AGAIN FOR A TIME...AND AUGMENT THE WARMING ACROSS SOCAL. THERE
ARE SOME GLOBAL MODEL DIFFERENCES WITH THESE AND OTHER SHORT-WAVES
TRAVERSING THE RIDGE NEXT WEEK...BUT THE RIDGE CONTINUES TO BE THE
DOMINANT INFLUENCE ON OUR WEATHER...KEEPING TEMPERATURES ABOVE
AVERAGE AND THE WEATHER DRY THROUGH NEXT WEEK.
&&
.AVIATION...
281605Z...SCT-BKN CLOUDS AOA 20000 FT MSL AND UNRESTRICTED VIS
THROUGH THIS EVENING. PATCHY LOW CLOUDS AND FOG MAY DEVELOP OVER THE
COASTAL WATERS THIS AFTERNOON. A BRIEF PERIOD OF IFR OR LIFR
CIGS/VSBY IS POSSIBLE AT THE COASTAL AIRPORTS BETWEEN 02-10Z SUN.
HOWEVER...CONFIDENCE IN OCCURRENCE AND TIMING IS TOO LOW TO INCLUDE
IN THE TAFS. ANY LOW CLOUDS AND FOG THAT MOVE ASHORE ARE NOT
EXPECTED TO SPREAD INLAND MORE THAN A MILE OR TWO.
NORTHEAST WINDS 20-35 KT OVER THE MOUNTAINS WITH LOCAL GUSTS TO 50
KT DEVELOPING AFTER 06Z SUN AND CONTINUING INTO SUNDAY AFTERNOON.
ASSOCIATED STG UDDFS AND LLWS POSSIBLE OVER AND SW OF THE
MTNS...INCLUDING VCNTY KONT...KSNA...KPSP...AND KTRM.
&&
.MARINE...
A SERIES OF LONG PERIOD WEST-NORTHWEST SWELLS WILL GENERATE STRONG
RIP CURRENTS AND SURF OF 3 TO 5 FT WITH OCCASIONAL HIGHER SETS AT
FAVORED LOCATIONS. SWELL AND SURF WILL GRADUALLY SUBSIDE NEXT
THURSDAY AND FRIDAY. RIP CURRENT STRENGTH WILL BE ENHANCED DURING
THOSE TIMES WHEN THE TIDE IS FALLING.
MORNING HIGH TIDES WILL BE ABOVE 7 FEET MONDAY THROUGH THURSDAY. THE
HIGH TIDES COMBINED WITH ELEVATED SURF MAY RESULT IN MINOR TIDAL
OVERFLOW AT LOW-LYING BEACH AREAS AND BEACH PARKING LOTS.
&&
.FIRE WEATHER...
A BRIEF PERIOD OF ONSHORE FLOW IS ON TAP TODAY AS AN UPPER-LEVEL
DISTURBANCE MOVES ACROSS THE REGION. SOME RECOVERY IN RH WILL
OCCUR AND IT WILL NOT BE AS WARM.
LATER TONIGHT...SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL
CREATE MODERATE TO LOCALLY STRONG OFFSHORE WINDS THROUGH PASSES AND
CANYONS IN ORANGE AND SAN BERNARDINO COUNTY. ON SUNDAY...NE WIND
GUSTS OVER 60 MPH WILL BE POSSIBLE IN THE WINDIEST SPOTS. VERY LOW
RH...AND ABOVE AVERAGE TEMPERATURES WILL COMBINE WITH THE GUSTY
WINDS TO CREATE ELEVATED FIRE WEATHER CONDITIONS. OFFSHORE WINDS
WILL WEAKEN SUNDAY NIGHT...WITH VERY DRY AND WARM WEATHER PREVAILING
NEXT WEEK.
NO ISSUANCE OF FIRE WEATHER PRODUCTS IS ANTICIPATED...DUE TO
FUEL MOISTURE CONDITIONS PER COORDINATION WITH FIRE AGENCIES.
&&
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON FOR
THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO COUNTY
MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS.
PZ...NONE.
&&
PUBLIC/FIRE...JAD
AVIATION/MARINE...PGThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 12:44 PM PST | Wind Advisory | SGX | Riverside, San Diego | 29 hr |
Nearby
High Wind Warnings in California, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.